Thunderstorm Wind, Howard
- When
- January 22, 6:30 PM CST
- Where
- Howard County, 0.69 mi N of Nashville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -93.850
A few trees were downed in Nashville.
A vigorous upper level storm system moved across Southern Oklahoma into Northern Texas during the evening hours of January 22nd. A cold front preceded the storm system and the atmosphere became moderately unstable ahead of the front across Southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level storm system moved across Southern Oklahoma into Northern Texas during the evening hours of January 22nd. A cold front preceded the storm system and the atmosphere became moderately unstable ahead of the front across Southern Arkansas. Thunderstorms developed across Southwest Arkansas during the evening along and ahead of the cold front. These storms produced strong tornadoes across Central and Northeast Arkansas but across Southwest Arkansas, strong and damaging wind gusts were the primary hazard.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 22, 3:10 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST SUN JAN 22 2012
.DISCUSSION...
WARM FRONT HAS NOW PUSHED THROUGH MOST OF THE REGION...WITH THE ONLY
EXCEPTION BEING THE EXTREME NRN PORTIONS FROM ABOUT BROKEN BOW
OK...TO DE QUEEN AR. WINDS WERE A LITTLE SLOW TO PICK UP...BUT
MIXING IS NOW IN FULL SWING...AND 30-35 KT GUSTS ARE BECOMING
COMMON. DRYLINE HAS MADE IT INTO CENTRAL TX JUST W OF A SAN
ANTONIO...TO WACO...TO PARIS LINE. INSTABILITY IS RESPONDING
NICELY TO WARMING TEMPS AND MID 60S DEW POINTS...AS 20Z LAPS SB
CAPE IS AROUND 1000-1300 J/KG. KSHV RADAR ALREADY SHOWING ISOLD
SHOWERS DEVELOPING AHEAD OF THE DRYLINE ACROSS E TX IN THIS
UNSTABLE AIRMASS. STILL SOME UNCERTAINTY AS TO HOW FAR S AND W
INITIATION WILL OCCUR. AS THE DRYLINE MOVES E THIS AFTERNOON...
EXPECTING STORMS TO RAPIDLY DEVELOP DURING THE EARLY EVENING
ACROSS N LA/SW AR...WITH THE POTENTIAL TO QUICKLY BECOME SEVERE. A
CONVECTIVE WATCH WILL LIKELY BE CONSIDERED WITHIN THE NEXT FEW
HOURS. UPPER TROF IS FCST TO PUSH NE DURING THE OVERNIGHT
HOURS...EFFECTIVELY PUSHING CONVECTION OUT OF THE ERN PORTIONS OF
OUR REGION.
A BRIEF STAY OF HIGH PRESSURE IS EXPECTED FOR MONDAY...BEFORE
MOISTURE MAKES A QUICK COMEBACK AHEAD OF A MORE POTENT UPPER
DISTURBANCE. AN UPPER LOW IS EXPECTED TO MOVE INTO W TX ON TUE
WITH A DEVELOPING SFC LOW ACROSS S TX TO ACCOMPANY. THIS WILL PUMP
ABUNDANT MOISTURE INTO TX AND THE FOUR STATE REGION AT ALL LEVELS.
MODELS CONTINUE TO INDICATE SIGNIFICANT RAINFALL ACCUMULATIONS
OVER A THREE DAY PD...AS THE UPPER TROF SLOWLY MOVES ACROSS TX.
SEVERE WEATHER MAY EVEN BE A POSSIBILITY AT LEAST INITIALLY...
TRANSITIONING INTO A HEAVY RAINFALL/FLOODING THREAT BY WED. ALL IN
ALL...MODELS ARE IN PRETTY GOOD AGREEMENT ON THE EVOLUTION OF THIS
SYSTEM. RAIN IS EXPECTED TO END ON FRI...WITH HIGH PRESSURE AND
NEAR NORMAL IN STORE FOR THE WEEKEND. /12/
&&
.AVIATION...
SPRINGLIKE PATTERN IN PROGRESS THIS SUNDAY WITH DEEP SFC LEE SIDE LOW
IN TX PANHANDLE. WARM FRONT CURRENTLY EXTENDS ACROSS SRN AR AND
CENTRAL MS TO LIFT N INTO CENTRAL AR AND TN THROUGH THIS SUNDAY
EVENING. AS THE WARM FRONT LIFTS N...CURRENT LIFR AND IFR CEILINGS
AND VSBY ACROSS SRN TO GRADUALLY INCREASE TO VFR BY LATE AFTERNOON
AND SUNSET.
INSTABILITY TO INCREASE IN THE WARM SECTOR S OF WARM FRONT ACROSS
SRN AR...ERN TX...AND NRN LA DURING THIS AFTERNOON. A SHORT WAVE
TROUGH TO RAPIDLY EJECT E FROM KS THROUGH THIS EVENING WILL DEVELOP
SCT TSTMS AS WELL THROUGH TONIGHT AND EARLY MONDAY MORNING. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 46 66 44 68 53 / 20 0 10 40 80
MLU 51 65 43 68 52 / 60 0 10 40 60
DEQ 37 63 31 64 44 / 10 0 10 20 80
TXK 42 63 42 65 48 / 20 0 10 20 80
ELD 42 63 39 67 49 / 50 0 10 40 80
TYR 42 65 44 67 53 / 10 0 10 60 80
GGG 43 66 43 67 53 / 10 0 10 40 80
LFK 46 70 48 70 58 / 10 0 10 60 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ059-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CST SUN JAN 22 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. ANY STORMS THAT DEVELOP MAY BECOME STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-231200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 12
The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees were downed in Nashville.
Report of two damaged chicken houses on CR 1310 between Ozan and Nashville, Arkansas.
Large tree limbs and other debris was scattered across Hwy. 371 south of Rosston, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355034, 355033, 355032.